shadesofmauve: (Bob the Builder)
Monday morning when I got up my arms, and then my whole body, started shaking and twitching involuntarily. This happened spring of 2016, too, right after I upped a med dose. That time I guessed/assumed it was a reaction to the drug dose being raised, talked to the specialist who'd prescribed it, and weaned it out of my regiment, which worked. It took weeks of shaking before whatever-it-was cleared my system. Fun times.

This time I hadn't really changed anything in my drug regimen recently, so I called my general practitioner, who made me a very last minute appointment after I told the nurse that no, I was NOT going to call 911 for something that had already happened once and notably failed to kill me. I'm very glad I went to see him, because it turns out it's serotonin syndrome which, er, can kill people. Oops. Makes me feel a bit bad for being so flip, but here I am, still not dead, so that's cool.

The trick is that I'm not 'reacting' to any particular drug; the anti-depressant plus the drug cocktail I'm on to try to control the auto-immune itching results in raised -- and at this point toxic -- serotonin levels. At the doc's office I had a high-for-me blood pressure and pulse, a fever so slight I hadn't noticed it, and dilated pupils. I suspect I should be grateful my basis level BP and heart rate are low; there's room for a big surge without it being dangerous.

Anyway, I have entirely cut out an OTC antihistamine that's the only thing new in the last month, cut the anti-sad drug by a third, and am titrating down on one of the anti-histamines-that-is-also-an-anti-depressant. Of course, that means i'm just waiting for the moment when I itch all over again. So far it's not too bad, though -- we discussed it, and while gabapentin might be contributing to the serotonin syndrome, I'm staying on that one for now. It's done the most to control the itching (which suggests neural rather than allergic response, fun times).

I quite enjoyed staying at home yesterday, but I'm really tired of being a chemistry experiment.
From:
Anonymous( )Anonymous This account has disabled anonymous posting.
OpenID( )OpenID You can comment on this post while signed in with an account from many other sites, once you have confirmed your email address. Sign in using OpenID.
User
Account name:
Password:
If you don't have an account you can create one now.
Subject:
HTML doesn't work in the subject.

Message:

 
Notice: This account is set to log the IP addresses of everyone who comments.
Links will be displayed as unclickable URLs to help prevent spam.

Profile

shadesofmauve: (Default)
shadesofmauve

August 2017

S M T W T F S
  12345
6 789101112
131415 16171819
20212223242526
2728293031  

Most Used Tags

Style Credit

Expand Cut Tags

No cut tags
Page generated October 21st, 2017 07:30 pm
Powered by Dreamwidth Studios